Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 172, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 21, 2008, 2:31 PM EDT for Middlesex County, Worcester County, Massachusetts; Hillsborough County, New Hampshire. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2008, 2:31 PM EDT (18:31 UTC)
- Expired
- Jul 21, 2008, 3:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Middlesex County, MA, Worcester County, MA, Hillsborough County, NH
The radar
The Boston radar (KBOX), 95 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 2:50 PM EDT | TSTM WND DMG | Nashua, NH | TREES DOWN ON NEW SEARLES ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 211831
SVRBOX
MAC017-027-NHC011-211930-
/O.NEW.KBOX.SV.W.0172.080721T1831Z-080721T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
231 PM EDT MON JUL 21 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
THIS INCLUDES THE CITY OF FITCHBURG...
NORTHWESTERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF LOWELL...
SOUTHERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
THIS INCLUDES THE CITY OF NASHUA...
* UNTIL 330 PM EDT
* AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HOLLIS...OR 6 MILES WEST OF
NASHUA...AND MOVING EAST AT 21 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NASHUA AND 7 MILES NORTH OF DUNSTABLE BY 245 PM EDT...
LITCHFIELD AND 7 MILES SOUTH OF MERRIMACK BY 250 PM EDT...
HUDSON AND 6 MILES NORTH OF TYNGSBORO BY 255 PM EDT...
PELHAM AND 8 MILES NORTH OF DRACUT BY 310 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE
A VEHICLE NOW LIGHTNING IS ONE OF NATURES TOP KILLERS. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING...GO
INDOORS
LAT...LON 4254 7125 4258 7189 4283 7191 4299 7139
4294 7137 4292 7143 4285 7142 4280 7134
4278 7134 4276 7130
TIME...MOT...LOC 1831Z 261DEG 18KT 4275 7159
$$
RLG4 follow-up statements
000
WWUS51 KBOX 211840
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
240 PM EDT MON JUL 21 2008
MAC017-027-NHC011-211930-
/O.CON.KBOX.SV.W.0172.000000T0000Z-080721T1930Z/
WORCESTER MA-MIDDLESEX MA-HILLSBOROUGH NH-
240 PM EDT MON JUL 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHERN HILLSBOROUGH...NORTHWESTERN MIDDLESEX AND NORTH CENTRAL
WORCESTER COUNTIES...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOLLIS...OR NEAR
NASHUA...MOVING EAST AT 22 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NASHUA BY 245 PM EDT...
DUNSTABLE BY 250 PM EDT...
HUDSON BY 255 PM EDT...
TYNGSBORO BY 300 PM EDT...
PELHAM AND LOWELL BY 310 PM EDT...
DRACUT BY 315 PM EDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4254 7125 4258 7189 4283 7191 4299 7139
4294 7137 4292 7143 4285 7142 4280 7134
4278 7134 4276 7130
TIME...MOT...LOC 1840Z 281DEG 19KT 4273 7153
$$
RLG000
WWUS51 KBOX 211852
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
252 PM EDT MON JUL 21 2008
MAC017-027-NHC011-211930-
/O.CON.KBOX.SV.W.0172.000000T0000Z-080721T1930Z/
WORCESTER MA-MIDDLESEX MA-HILLSBOROUGH NH-
252 PM EDT MON JUL 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHEASTERN HILLSBOROUGH...NORTHWESTERN MIDDLESEX AND NORTH
CENTRAL WORCESTER COUNTIES...
AT 249 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR NASHUA...MOVING EAST AT 22 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TYNGSBORO AND 9 MILES NORTH OF WESTFORD BY 300 PM EDT...
7 MILES NORTH OF CHELMSFORD BY 305 PM EDT...
PELHAM AND LOWELL BY 310 PM EDT...
DRACUT BY 315 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4254 7125 4258 7189 4280 7186 4286 7145
4280 7134 4278 7134 4276 7130
TIME...MOT...LOC 1852Z 281DEG 19KT 4272 7145
$$
RLG000
WWUS51 KBOX 211909
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
309 PM EDT MON JUL 21 2008
MAC017-027-NHC011-211930-
/O.CON.KBOX.SV.W.0172.000000T0000Z-080721T1930Z/
WORCESTER MA-MIDDLESEX MA-HILLSBOROUGH NH-
309 PM EDT MON JUL 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHEASTERN HILLSBOROUGH...NORTHWESTERN MIDDLESEX AND
NORTHEASTERN WORCESTER COUNTIES...
AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PELHAM...OR NEAR
LOWELL...MOVING EAST AT 22 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DRACUT BY 315 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4254 7125 4258 7177 4281 7166 4286 7145
4280 7134 4278 7134 4276 7130
TIME...MOT...LOC 1909Z 281DEG 19KT 4270 7133
$$
RLG000
WWUS51 KBOX 211921
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
321 PM EDT MON JUL 21 2008
MAC017-027-NHC011-211931-
/O.EXP.KBOX.SV.W.0172.000000T0000Z-080721T1930Z/
WORCESTER MA-MIDDLESEX MA-HILLSBOROUGH NH-
321 PM EDT MON JUL 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HILLSBOROUGH...
NORTHWESTERN MIDDLESEX AND NORTHEASTERN WORCESTER COUNTIES WILL
EXPIRE AT 330 PM EDT...
THE STORMS HAVE DECREASED IN INTENSITY AND HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 4254 7125 4258 7177 4281 7166 4286 7145
4280 7134 4278 7134 4276 7130
TIME...MOT...LOC 1921Z 281DEG 19KT 4269 7125
$$
RLGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 10:42 AM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 21, 10:42 AM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1042 AM EDT MON JUL 21 2008
.SYNOPSIS...
EXCESSIVE HEAT FROM THE PAST WEEK WILL BE REPLACED BY MORE
SEASONABLE LIKE TEMPERATURES THIS WEEK. ALTHOUGH HUMIDITY WILL
REMAIN HIGH...BUT LESS HUMID WEATHER WILL ARRIVE LATE IN THE WEEK
AND INTO NEXT WEEKEND. SCATTERED SHOWERS AND THUNDERSTORMS WILL
IMPACT THE REGION MUCH OF THE WEEK...WITH THE EXCEPTION BEING
TUESDAY WHEN MAINLY DRY WEATHER IS EXPECTED. SHOWERS AND
THUNDERSTORMS WILL BE MOST NUMEROUS TUE NIGHT THROUGH THURSDAY WITH
HEAVY RAIN AND FLOODING POSSIBLE.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATE THIS MORNING...SHOWERS AND SCT TSTMS WERE CONFINED TO CAPE COD
AND FROM ACK SOUTHWARD IN PWAT PLUME. DEEPEST MOISTURE WILL CONTINUE
TO BE CONFINED TO IMMEDIATE SOUTH COAST THIS AFTERNOON ALONG WITH
BEST MOISTURE CONVERGENCE SO THIS SHOULD BE THE AREA MOST VULNERABLE
FOR SHOWERS/TSTMS THIS AFTERNOON. HOWEVER...ENOUGH MOSTURE AND
INSTABILITY FOR SCT ACTIVITY ANYWHERE IN SNE.
MODIFIED PVD SOUNDING FOR 86/70 YIELDS MLCAPES OF 1500 J/KG.
INSTABILITY LESS IN THE INTERIOR WHERE COLUMN MOISTURE IS A LITTLE
LESS.
OTHER CONVECTIVE PARAMETERS ARE NOT THAT IMPRESSIVE WITH TT IN THE
LOWER 40S AND WEAK MID LEVEL LAPSE RATES SO DONT EXPECT WIDESPREAD
CONVECTION. WE CONFINED LIKELY POPS TO CAPE/ISLANDS WITH CHC/SCT
POPS ELSEWHERE.
SPC HAS SNE IN SLIGHT RISK TODAY AS 0-6 KM BULK SHEAR REACHES 30-40
KTS. BEST SHEAR IS TO THE NORTH WHERE INSTABILITY IS LESS AND MID
LEVEL LAPSE RATES ARE WEAK SO THINK ANY SEVERE WEATHER WILL BE ISOLD.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
HAVE KEPT CHANCE POPS GOING INTO TNGT FOR CAPE/ISLANDS TO ALLOW TIME
FOR 850 MB THETA E AXIS TO SLIP FURTHER OFFSHORE. CRISTOBAL SHOULD
PASS A LITTLE SE OF THE BENCHMARK WITH SQUALLY WINDS ON E SIDE
REMAINING WELL SE OF COASTAL WATERS. DO EXPECT AN INCREASE IN SWELLS
FROM CRISTOBAL TONIGHT.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
*** POTENTIAL FOR HEAVY RAINFALL AND FLOODING WED AND THU ***
TUESDAY...
MAINLY DRY WEATHER SHOULD PREVAIL AS SHORT WAVE TROF AND T.S.
CRISTOBAL MOVE OFFSHORE /PASSING SOUTHEAST OF 40N/70W BENCHMARK/...
WITH SOME WEAK SHORT WAVE RIDGING BUILDING ACROSS THE REGION AS BOTH
OF THESE FEATURES MOVE OFFSHORE.
WEDNESDAY AND THURSDAY...
ALL MODEL GUIDANCE IN VERY GOOD AGREEMENT ON THE EVOLUTION OF TWO
ANOMALOUS FEATURES FOR MID WEEK - A MID LEVEL CLOSED LOW OVER THE
EASTERN GREAT LAKES AND ST LAWRENCE RIVER VALLEY ALONG WITH A 597
DAM RIDGE OVER THE NORTHWEST ATLC. THIS TWO FEATURES WILL COMBINE TO
YIELD STRONG JET DYNAMICS AND DEEP LAYER TROPICAL MOISTURE OVER THE
NORTHEAST WED AND THU.
00Z GEFS INDICATE WIND ANOMALIES AT 250/850 AND 925 MB WILL APPROACH
+3 SD WED NIGHT AND THU ACROSS THE REGION...WITH THE AXIS ACROSS
EASTERN MA. HOWEVER PWATS ONLY RECOVER TO ABOUT +1 TO +2 SD DURING
THIS TIME...AS PERHAPS MAIN PLUME OF TROPICAL MOISTURE IS TAKEN
SEAWARD WITH T.S. CRISTOBAL.
FOR EXCESSIVE RAINFALL THREAT WIND AND PWAT ANOMALIES ARE TYPICAL +3
SD AND HIGHER...THEREFORE CONFIDENCE IS AVERAGE TO BELOW AVERAGE FOR
EXCESSIVE RAINFALL HERE. NEVERTHELESS...A HIGH RISK FOR SOAKING
RAINS EXIST WED AND THU ALONG WITH AT LEAST LOCALIZED MINOR POOR
DRAINAGE AND URBAN TYPE FLOODING.
OUR QPF FORECAST FOR TUE NIGHT THROUGH FRI MORNING IS AN ENSEMBLE OF
20/21Z SREF/00Z GFS GRIDDED MOS/06 HPC AND 00Z GFS. THIS QPF
ENSEMBLE YIELDS UP TO 3 INCHES OF RAINFALL ACROSS CT/WEST-CENTRAL MA
INTO SOUTHWEST NH...WITH ABOUT 2 INCHES FARTHER EAST INTO RI AND
EASTERN MA.
FRIDAY AND THE WEEKEND...
BY FRI MODEL GUIDANCE IS IN GOOD AGREEMENT THAT DRY WEATHER SHOULD
RETURN WITH MID LEVEL TROF PUSHING OFFSHORE. HOWEVER THE LONG WAVE
TROF LINGERS ACROSS THE NORTHEAST AND GREAT LAKES WITH ANOTHER
BUNDLE OF JET ENERGY DIVING INTO THE MEAN TROF NEXT WEEKEND. THIS
WILL FORM ANOTHER MID LEVEL LOW OVER THE NORTHEAST. THEREFORE
SHOWERS/TSTMS WILL REMAIN IN THE WEEKEND FORECAST.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
FOR THE MOST PART EXPECT MVFR CIGS FAIRLY WIDESPREAD E OF CT RIVER
VLY. AREAS IFR VSBYS RI COAST AND SE MA. AFT 15Z CONDITIONS IMPROVING
TO MOSTLY VFR...EXCEPT MVFR CIGS AND VSBYS PERSISTING S COAST RI AND
MA. SCT TSTMS DURING AFTN...MAINLY ALONG AND SE OF BOS-PVD CORRIDOR.
TONIGHT...MOSTLY VFR CONDITIONS EXPECTED NW OF PYM-WST LINE...AND
GENERALLY MVFR CIGS AND VSBYS DUE TO STRATUS AND FOG SE OF THAT LINE
WITH AREAS IFR CIGS AND VSBYS ACROSS CAPE AND ISLANDS.
OUTLOOK...TUESDAY THROUGH FRIDAY...
TUESDAY...MAINLY VFR.
WED AND THU...MVFR LIKELY WITH NUMEROUS SHOWERS AND TSTMS.
FRI...VFR LIKELY.
&&
.MARINE...
SCA FOR G25 KTS CONFINED TO ACK SOUND TIL 16Z. WINDS HAVE DIMINISHED
TO THE WEST AS MODEST LLJ SHIFTS EAST.
SW FETCH CONTINUES TO BUILD SEAS OFF S COAST TODAY WITH CONTRIBUTION
FROM CRISTOBAL EXPECTED TO START TONIGHT. HAVE EXPANDED SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS INTO RI AND BLOCK ISLAND SOUNDS THIS AFTN
AND TNGT. STRONGER WINDS ON E SEMICIRCLE OF CRISTOBAL SHOULD REMAIN
WELL SE OF COASTAL WATERS...ALTHOUGH A POTENTIAL CONCERN OF ANY
MARINERS PLANNING TO HEAD FAR OUT TNGT.
OUTLOOK...TUESDAY THROUGH FRIDAY...
TUESDAY...S SWELLS FROM TROPICAL STORM CRISTOBAL WILL IMPACT THE
OCEAN WATERS. OTHERWISE SHOULD BE QUIET WEATHER.
WED AND THU...SOUTH WINDS WILL INCREASE TO AT LEAST 15-20 KT AS
PRESSURE GRADIENT INCREASES AHEAD OF APPROACHING COLD FRONT. THIS IS
A LOW PROBABILITY THAT WIND GUSTS COULD APPROACH 30 KT. NUMEROUS
TSTMS EXPECTED WED AND THU.
FRI...COLD FRONT SHOULD BE MOVING OFFSHORE WITH QUIET WEATHER TO
FOLLOW. LEFTOVER S SWELLS LIKELY ACROSS THE OCEAN WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ232.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EDT TUESDAY
FOR ANZ254-255.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EDT TUESDAY
FOR ANZ235-237.
&&
SYNOPSIS...NOCERA
NEAR TERM...KJC
SHORT TERM...THOMPSON
LONG TERM...NOCERA
AVIATION...NOCERA/THOMPSON
MARINE...KJC/NOCERA/THOMPSONHazardous weather outlook, Jul 21, 5:27 AM EDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 527 AM EDT MON JUL 21 2008 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-220930- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI- 527 AM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD WEDNESDAY AND THURSDAY. HEAVY RAIN IS LIKELY WITH THESE STORMS AND MAY RESULT IN MINOR TO PERHAPS MODERATE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. ANZ230>237-250-254-255-220930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 527 AM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TROPICAL STORM CRISTOBAL...CURRENTLY OFF THE MID ATLANTIC COAST IS EXPECTED TO PASS JUST SOUTHEAST OF THE 40N/70W BENCHMARK MONDAY NIGHT. WINDS AND SEAS WILL LIKELY INCREASE DURING THIS TIME... ESPECIALLY SOUTH OF NANTUCKET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. MAZ020-022>024-RIZ006>008-220930- SOUTHERN BRISTOL MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 527 AM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE TODAY. THE MAIN THREATS WITH THESE STORMS WILL BE FREQUENT LIGHTNING AND HEAVY RAINFALL. GUSTY WINDS MAY ALSO BE POSSIBLE. HEAVY RAIN MAY PRODUCE MINOR URBAN AND POOR DRAINAGE FLOODING. THERE IS A MODERATE RISK OF STRONG RIP CURRENTS TODAY ALONG SOUTH FACING OCEAN BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MODERATE RISK OF STRONG RIP CURRENTS IS LIKELY TUESDAY AND POSSIBLE LINGERING INTO WEDNESDAY...AS SOUTH SWELLS FROM TROPICAL STORM CRISTOBAL MOVE ACROSS THE SOUTHERN NEW ENGLAND WATERS. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD WEDNESDAY AND THURSDAY. HEAVY RAIN IS LIKELY WITH THESE STORMS AND MAY RESULT IN MINOR TO PERHAPS MODERATE FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ017>019-021-RIZ002>005-220930- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI- 527 AM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE. THE MAIN THREATS WITH THESE STORMS WILL BE FREQUENT LIGHTNING AND HEAVY RAINFALL. GUSTY WINDS MAY ALSO BE POSSIBLE. HEAVY RAIN MAY PRODUCE MINOR URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD WEDNESDAY AND THURSDAY. HEAVY RAIN IS LIKELY WITH THESE STORMS AND MAY RESULT IN MINOR TO PERHAPS MODERATE FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NOCERA
In the hours before
Special weather statement, Jul 21, 12:50 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1250 PM EDT MON JUL 21 2008 MAZ002>004-008>011-026-NHZ011-012-015-211745- CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 1250 PM EDT MON JUL 21 2008 AT 1244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY DOWNPOURS AND ISOLATED THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 30 MPH ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF HENNIKER TO 9 MILES WEST OF JAFFREY TO 7 MILES SOUTHWEST OF NORTHAMPTON...MOVING EAST AT 21 MPH. INTENSE SHOWERS WILL BE NEAR...HANCOCK...FITZWILLIAM...DEERING AND BENNINGTON BY 100 PM EDT...WEARE...PETERBOROUGH...JAFFREY AND GREENFIELD BY 110 PM EDT...SHARON AND RINDGE BY 120 PM EDT. HEAVY RAIN WILL CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES...ESPECIALLY IN THE MONADNOCKS BETWEEN NOW AND 2 PM. DO NOT DRIVE THROUGH FLOODED AREAS. DRAG
Special weather statement, Jul 21, 1:22 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 122 PM EDT MON JUL 21 2008 MAZ003-004-008-010-011-NHZ011-211745- CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- 122 PM EDT MON JUL 21 2008 AT 117 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 30 MPH 2 MILES SOUTHEAST OF LEVERETT...OR ABOUT 5 MILES NORTHEAST OF AMHERST...MOVING NORTHEAST AT 32 MPH. THE THUNDERSTORM WILL BE NEAR...NEW SALEM AND WENDELL BY 130 PM EDT...ORANGE AND 6 MILES SOUTHEAST OF ERVING BY 140 PM EDT...ATHOL AND 8 MILES SOUTHEAST OF WARWICK BY 150 PM EDT. FRANK
Special weather statement, Jul 21, 1:48 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 148 PM EDT MON JUL 21 2008 NHZ011-012-015-211830- CHESHIRE NH-EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 148 PM EDT MON JUL 21 2008 AT 145 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH NEAR LYNDEBOROUGH...OR ABOUT 13 MILES EAST OF JAFFREY...MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR...GOFFSTOWN AND NEW BOSTON BY 200 PM EDT...6 MILES NORTHWEST OF MANCHESTER BY 210 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. FRANK
Special weather statement, Jul 21, 2:13 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 213 PM EDT MON JUL 21 2008 NHZ011-012-015-211845- CHESHIRE NH-EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 213 PM EDT MON JUL 21 2008 AT 208 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH 2 MILES NORTH OF MASON...OR ABOUT 13 MILES WEST OF NASHUA... MOVING NORTHEAST AT 29 MPH. THE THUNDERSTORM WILL BE NEAR...MILFORD AND MONT VERNON BY 220 PM EDT...AMHERST AND 8 MILES NORTHWEST OF NASHUA BY 230 PM EDT... MERRIMACK AND LITCHFIELD BY 240 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. RLG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:21 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 39 min |
| Jul 20, 8:58 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 47 min |
| Jul 21, 1:12 PM EDT | Areal Flood Advisory | BOX | Cheshire, Hillsborough | 3 hr |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Severe Thunderstorm Warnings in New Hampshire, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.